Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 37, NWS Little Rock, AR

May 19, 20215 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at May 19, 2021, 5:34 PM CDT for 5 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2021, 5:34 PM CDT (22:34 UTC)
Expired
May 19, 2021, 7:56 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Faulkner County, AR, Grant County, AR, Perry County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 40 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

488 
WGUS54 KLZK 192234
FFWLZK
ARC045-053-105-119-125-200230-
/O.NEW.KLZK.FF.W.0037.210519T2234Z-210520T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
534 PM CDT Wed May 19 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southwestern Faulkner County in central Arkansas...
  Northwestern Grant County in central Arkansas...
  Eastern Perry County in central Arkansas...
  Northwestern Pulaski County in central Arkansas...
  Central Saline County in central Arkansas...

* Until 930 PM CDT.

* At 528 PM CDT, Doppler radar indicated a band of showers and a few 
  thunderstorms extending from central into southern Arkansas from 
  Benton to just west of Warren to east of El Dorado. Along the 
  band, places in southern sections of the state picked up 2 to 3 
  inches of rain. Heavy downpours were building into central 
  sections of the state where excessive rain occurred the past few 
  nights. It will not take much additional rain to cause flash 
  flooding.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Little Rock, Conway, Benton, West Little Rock, Maumelle, Bryant, 
  Sheridan, Perryville, Southwest Little Rock, Haskell, Shannon 
  Hills, Mayflower, Traskwood, Tull, Perry, Houston, Salem in Saline 
  County, Chenal Valley, Pinnacle Mountain State Park and Otter 
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3507 9287 3508 9263 3510 9244 3432 9233
      3434 9266 3440 9267 3440 9268 3447 9268
      3447 9270

FLASH FLOOD...RADAR INDICATED

$$

46
2 follow-up statements
625 
WGUS74 KLZK 200019
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
719 PM CDT Wed May 19 2021

ARC045-053-105-119-125-200230-
/O.CON.KLZK.FF.W.0037.000000T0000Z-210520T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Faulkner AR-Grant AR-Perry AR-Pulaski AR-Saline AR-
719 PM CDT Wed May 19 2021

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT THIS 
EVENING FOR SOUTHWESTERN FAULKNER, NORTHWESTERN GRANT, EASTERN 
PERRY, NORTHWESTERN PULASKI AND CENTRAL SALINE COUNTIES...

At 714 PM CDT, Doppler radar indicated showers becoming more 
scattered in the warned area. Any thunderstorms were isolated. The 
radar estimated one to two inches of rain in portions of southern 
Saline and northern Grant Counties between Benton and Prattsville. 
While downpours are becoming more hit and miss, if there is any 
flash flooding, it will take some time for high water to runoff.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Little Rock, Conway, Benton, West Little Rock, Maumelle, Bryant, 
  Sheridan, Perryville, Southwest Little Rock, Haskell, Shannon 
  Hills, Mayflower, Traskwood, Tull, Perry, Houston, Salem in Saline 
  County, Chenal Valley, Pinnacle Mountain State Park and Otter 
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3507 9287 3508 9263 3510 9244 3432 9233
      3434 9266 3440 9267 3440 9268 3447 9268
      3447 9270

FLASH FLOOD...RADAR INDICATED

$$

46
228 
WGUS74 KLZK 200056
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
756 PM CDT Wed May 19 2021

ARC045-053-105-119-125-200106-
/O.CAN.KLZK.FF.W.0037.000000T0000Z-210520T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Faulkner AR-Grant AR-Perry AR-Pulaski AR-Saline AR-
756 PM CDT Wed May 19 2021

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN FAULKNER, 
NORTHWESTERN GRANT, EASTERN PERRY, NORTHWESTERN PULASKI AND CENTRAL 
SALINE COUNTIES...

Rain has become more scattered this evening, and heavy rain is less 
concentrated. While there may be hit and miss downpours, additional 
flash flooding is not expected.

A Flash Flood Watch remains in effect until 700 PM CDT Thursday from 
southwest into central Arkansas.

LAT...LON 3507 9287 3508 9263 3510 9244 3432 9233
      3434 9266 3440 9267 3440 9268 3447 9268
      3447 9270

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 19, 2:50 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 19, 2:50 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
250 PM CDT Wed May 19 2021

.SHORT TERM...Tonight Through Friday

Similar conds were noted across the FA today as we saw this time
just 24 hours ago. Plenty of moisture conts to stream into the
region today, as a slow movg upr lvl low was still located to our W,
in the VCNTY of the TX Panhandle region. Scattered showers have been
observed over the FA much of today, but luckily rainfall amts have
not been heavy.

Expect to see additional showers and a few storms form thru this
evening as another upper lvl impulse passes acrs the FA. Hi-Res
model data conts to show that a narrow band or two of heavier
rainfall wl form, but confidence with the exact placement is still a
challenge.

However, it does appear that central and western AR wl cont to
have the greatest rainfall potential. We already went ahead and
changed the Flood Watch to a Flash Flood Watch earlier due mainly to
the fact that the threat is more localized. Also added a few
counties and extend the watch thru 7 pm Thu evening.

Rain chances by Friday wl be decreasing overall from the east as
upper ridging begins to bld into AR fm the east. Models have trended
a bit slower with this scenario, so have kept some low PoPs in the
fcst for the western half of the state on Fri. Elsewhere, the
effects of the upper ridge cont to incrs acrs eastern AR, with drier
and much warmer conds expected. This trend wl cont into the weekend.
&&

.LONG TERM...Friday Night Through Wednesday

Warmer and drier weather will be returning in the extended term, and
it will start to feel like the latter half of May again. An upper
level ridge will be building into the area across the eastern
half of the country, while a surface high under the ridge continues
to bring warm and humid surface air into Arkansas.

There may be some thunderstorm chances around the periphery of the
ridge on some days, which will mainly affect western and northern
Arkansas. Daytime temperatures will be in the 80's to lower 90's
across the state, with overnight lows generally in the 60's.

Rain chances will start to increase notably by Wednesday across the
entire area, as the models are in fairly good agreement on breaking
down the ridge and bringing in a southwesterly flow pattern aloft
with numerous shortwaves transitioning thru the pattern.
&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Thursday evening FOR Clark-Cleburne-
Conway-Dallas-Faulkner-Garland-Grant-Hot Spring-Lonoke-
Montgomery-Ouachita-Perry-Pike-Polk-Pope-Pulaski-Saline-Scott-
Van Buren-White-Yell.

Short Term...44 / Long Term...53
Hazardous weather outlook, May 19, 3:45 PM CDT, 1 hour 49 minutes before
Hazardous Weather Outlook...Corrected Spelling
National Weather Service Little Rock AR
345 PM CDT Wed May 19 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
345 PM CDT Wed May 19 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and hit and miss thunderstorms will
continue developing through this evening over mainly the western
half of Arkansas. Heavy to excessive rain will be possible where
bands of precipitation are persistent and last for several hours.
Any severe weather will be spotty at most.

Later tonight, it appears precipitation will gradually shift to the
west. Toward dawn Thursday, rain should be confined to far western
sections of the state toward the Oklahoma border.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Additional showers and thunderstorms will be possible across mainly
the western counties through Friday, with a continued flash flood
concern. Drier and warmer conditions will arrive from the east this
weekend.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

62/233/46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:07 PM CDTSpecial Weather StatementLZKConway, Pope, Saline53 min
May 18, 7:21 PM CDTSpecial Weather StatementLZKClark39 min
May 18, 7:33 PM CDTTornado WarningLZKConway, Faulkner, Perry16 min
May 18, 8:04 PM CDTSpecial Weather StatementLZKPulaski41 min
May 18, 8:08 PM CDTSpecial Weather StatementLZKFaulkner37 min
May 18, 8:22 PM CDTSpecial Weather StatementLZKFaulkner38 min
May 18, 8:34 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski20 min
May 18, 8:42 PM CDTFlash Flood WarningLZKGarland, Montgomery, Perry4 hr
May 18, 8:50 PM CDTFlash Flood WarningLZKFaulkner, Pulaski, Van Buren5 hr
May 18, 8:54 PM CDTRiver Flood AdvisoryLZKPrairie, White, Woodruff13 hr
May 18, 8:56 PM CDTFlash Flood WarningLZKFaulkner, Grant, Pulaski, Saline5 hr
May 18, 9:25 PM CDTFlash Flood WarningLZKClark, Dallas, Ouachita3 hr
May 18, 10:00 PM CDTFlash Flood WarningLZKCleburne, Faulkner, Lonoke, Pulaski, Van Buren, White3 hr
May 18, 10:34 PM CDTFlash Flood WarningLZKCalhoun, Dallas, Grant, Ouachita4 hr
May 18, 10:51 PM CDTFlash Flood WarningLZKGrant, Pulaski, Saline118 min
May 19, 10:18 AM CDTRiver Flood WarningLZKPrairie, White, Woodruff35 hr
May 19, 11:28 AM CDTFlash Flood WatchLZKClark, Cleburne, Conway, Dallas, Faulkner, Garland and 9 more32 hr
May 19, 4:43 PM CDTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Dallas, Grant3 hr

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.